Alert archive / Florida / Areal Flood Warnings in 2012

Areal Flood Warning 7, NWS Mobile, AL

June 10, 2012Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood warning at Jun 10, 2012, 6:15 AM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2012, 6:15 AM CDT (11:15 UTC)
Expired
Jun 10, 2012, 6:00 PM CDT
In force
12 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 708 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
708 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WGUS44 KMOB 101115
FLWMOB

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SUN JUN 10 2012

FLC033-113-102300-
/O.NEW.KMOB.FA.W.0007.120610T1115Z-120610T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA ROSA FL-ESCAMBIA FL-
615 AM CDT SUN JUN 10 2012

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHEASTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  SOUTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 600 PM CDT SUNDAY

* AT 615 AM CDT...AREAS OF INUNDATION FLOODING CONTINUED TO IMPACT 
  PORTIONS OF SOUTHEASTERN ESCAMBIA COUNTY AND SOUTHERN SANTA ROSA
  COUNTY IN NORTHWEST FLORIDA...WHERE RECORD RAINFALL TOTALS OF 8 TO 
  15 INCHES FELL YESTERDAY. INUNDATION FLOODING OF LOW LYING AND 
  POOR DRAINAGE AREAS WILL CONTINUE AS LOCAL CREEKS AND STREAMS 
  CONTINUE TO RISE OR CREST. THE THREAT FOR FLASH FLOODING WILL 
  INCREASE AGAIN TODAY AS ADDITIONAL  HEAVY RAINFALL MOVES INTO THE
  AREA. FLASH FLOOD WARNINGS WILL BE ISSUED AS NECESSARY FOR EXPECTED
  RAPID WATER RISES. 

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA...          PERDIDO BAY...        GULF BREEZE...
  GARCON POINT...       WARRINGTON...         DICKERSON CITY...
  AVALON...             MILTON...             ORIOLE BEACH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GENERAL INUNDATION FLOODING IS EXPECTED AS STANDING WATER REMAINS 
FROM HEAVY RAINS YESTERDAY...AND SMALLER CREEKS OVERFLOW WHILE 
TRYING TO DISCHARGE INTO AREA RIVERS. SLOW STEADY RISES IN
WATER CAN BE EXPECTED ALONG SMALL CREEKS AND RIVERS.

&&

LAT...LON 3040 8744 3043 8735 3052 8744 3068 8696
      3049 8701 3054 8702 3043 8710 3044 8711
      3051 8710 3057 8717 3047 8715 3033 8726
      3041 8704 3035 8714 3036 8705 3035 8705
      3029 8748

$$
1 follow-up statement
703 
WGUS84 KMOB 101723
FLSMOB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1223 PM CDT SUN JUN 10 2012

FLC033-113-102300-
/O.CON.KMOB.FA.W.0007.000000T0000Z-120610T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA ROSA FL-ESCAMBIA FL-
1223 PM CDT SUN JUN 10 2012

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN 
ESCAMBIA AND SOUTHWEST SANTA ROSA COUNTIES...

AT 1220 PM CDT...AREAS OF INUNDATION FLOODING CONTINUE TO IMPACT   
PORTIONS OF SOUTHERN ESCAMBIA COUNTY AND SOUTHWESTERN SANTA ROSA   
COUNTY IN NORTHWEST FLORIDA WHERE RECORD RAINFALL TOTALS OF 8 TO   
15 INCHES FELL YESTERDAY...AND AN ADDITIONAL 1 TO 2.5 INCHES FELL SO 
FAR TODAY. INUNDATION FLOODING OF LOW LYING AND POOR DRAINAGE AREAS 
WILL CONTINUE AS LOCAL CREEKS AND STREAMS CONTINUE POSSIBLY RISE OR 
CREST IN LOCALIZED AREAS. MODERATE RAIN WITH BRIEF PERIODS OF HEAVY 
RAIN IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON 
WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE. FLASH FLOOD WARNINGS WILL 
BE ISSUED AS NECESSARY FOR EXPECTED RAPID WATER RISES.

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA...          PERDIDO BAY...        GULF BREEZE...
  GARCON POINT...       WARRINGTON...         DICKERSON CITY...
  AVALON...             MILTON... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GENERAL INUNDATION FLOODING IS EXPECTED AS SMALLER CREEKS OVERFLOW
WHILE TRYING TO DISCHARGE INTO AREA RIVERS. SLOW STEADY RISES IN
WATER CAN BE EXPECTED ALONG SMALL CREEKS AND RIVERS.

&&

LAT...LON 3040 8744 3043 8735 3052 8744 3068 8696
      3049 8701 3054 8702 3043 8710 3044 8711
      3051 8710 3057 8717 3047 8715 3033 8726
      3041 8704 3035 8714 3036 8705 3035 8705
      3029 8748

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Jun 10, 4:19 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 10, 4:19 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
419 AM CDT SUN JUN 10 2012

.SHORT TERM [TODAY THROUGH TONIGHT]...WATER VAPOR IMAGERY LOOP IS
INDICATING A SLOW MOVING UPPER LEVEL LOW JUST OFF THE ALABAMA COAST.
A DEEP MOIST SOUTH TO SOUTHWEST FLOW ALOFT CONTINUES TO SPREAD
SHOWERS AND THUNDERSTORMS AHEAD OF THIS FEATURE EARLY THIS
MORNING...WHILE A WEAK STATIONARY FRONT REMAINS SOUTH OVER THE
NORTHERN GULF OF MEXICO. LARGE BANDS OF MODERATE TO HEAVY RAIN
SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS CONTINUED TO DEVELOP
EARLY THIS MORNING OVER THE NORTHERN GULF OF MEXICO NEAR THIS
BOUNDARY WITH HEAVY RAIN DOMINATING THE CENTRAL AND SOUTHERN PORTIONS
OF THE REGION. SHORT TERM FORECAST PRECIPITABLE WATER VALUES
APPROACHING 2.1 INCHES AS YESTERDAY WITH MODEL CALCULATIONS IN
AGREEMENT SPREADING THIS INLAND TODAY AND TONIGHT. VERY HEAVY
RAINFALL WILL LIKELY ACCOMPANY SOME STORMS. RADAR RAIN ESTIMATES
INDICATE THAT HEAVY RAINFALL ALREADY OCCURRED IN LOWER MOBILE COUNTY
THIS MORNING PROMPTING A FLASH FLOOD WARNING. THE REGION WILL BE
MONITORED FOR FLOODING LIKELY TODAY. RAINFALL TOTALS UP TO 2.25
INCHES LIKELY WITHIN 80 OR SO MILES OF THE COAST THROUGH TONIGHT.
SOME PLACES MAY RECEIVE 4 INCHES OR MORE. RAIN CHANCES CATEGORICAL
THROUGH AT LEAST EARLY THIS EVENING AND DECREASING A BIT THIS EVENING
AND OVERNIGHT WITH LIKELY POPS. RAIN AND CLOUD COVER WILL COOL
TEMPERATURES A BIT BELOW NORMAL TODAY AND GUIDANCE GENERALLY PICKED
THAT UP. STONE AND GEORGE COUNTIES IN MISSISSIPPI TO BE INCLUDED IN
EXPANDED FLASH FLOOD WATCH.

BECAUSE OF NEAR SATURATED SOUNDINGS WITH TEMPERATURE PROFILE CLOSE
THETA-W IT APPEARS THERE IS A LOW RISK OF WET MICROBURSTS TODAY.
THIS SHOULD CALCULATE OUT WHEN THE 00Z SOUNDINGS BECOME AVAILABLE.

/77

.SHORT TERM [MONDAY THROUGH TUESDAY]...UPPER LEVEL 500 MB TROUGH OVER
THE LOWER MISSISSIPPI VALLEY MOVES EAST INTO THE NORTH CENTRAL GULF
PROGGED TO PHASE WITH ANOTHER TROUGH MOVING ACROSS THE NORTHERN HIGH
PLAINS TONIGHT. COASTAL SURFACE FRONTOLYSIS BEGINS BY ABSORPTION BY
SYNOPTIC SCALE SOUTHERLY FLOW. REGARDLESS...THE FORECAST AREA REMAINS
ON THE EAST WET SIDE OF THE 500 MB TROUGH. DEEP LAYER LIFT COMBINES
WITH DEEP WATER VAPOR BRINGING PW TO NEAR 2 INCHES. THUS LIKELY POPS
REMAINING WITH LOCALLY HEAVY RAIN POSSIBLE. THIS WILL BEGIN TAPERING
OFF MONDAY NIGHT AS THE UPPER FEATURE DRIFTS NORTHEAST.

.LONG TERM [TUESDAY NIGHT THROUGH SATURDAY]...AS EASTWARD MOVEMENT
OF THE 500 MB TROUGH CONTINUES THE UPPER FLOW BECOMES MORE ZONAL
WEDNESDAY THROUGH FRIDAY. NONETHELESS PRECIPITABLE WATER ABOUT
1.7-1.9 INCHES WOULD MAINTAIN AT LEAST SCATTERED DAYTIME COVERAGE
FROM A SERIES OF MID LEVEL IMPULSES EMBEDDED IN THE WEAKENED
WESTERLY FLOW WELL AS THE SEABREEZE. A SURFACE HIGH WILL DOMINATE
THE GULF NEXT WEEK BRINGING LIGHT WEST TO NORTHWEST FLOW DURING
OVERNIGHT PERIODS AND BECOMING MORE SOUTHERLY IN THE AFTERNOONS NEAR
THE COAST DUE TO THE SEABREEZE. TEMPERATURES NEAR NORMAL.

&&

.AVIATION...[12Z KMOB/KBFM/KPNS TERMINAL FORECAST ISSUANCE]...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE LOCAL
TERMINALS DURING THE NEXT 24 HOURS. MVFR CEILINGS WILL PERIODICALLY
IMPACT THE LOCAL TERMINALS THROUGH THE NEXT 24 HOURS...WITH
VISIBILITY FALLING TO IFR LEVELS AT TIMES DUE TO HEAVY RAIN. WINDS
WILL BECOME SOUTHERLY INCREASING TO 10-15 KNOTS WITH HIGHER GUSTS
THIS AFTERNOON. /21

&&

.MARINE...A MODERATE TO OCCASIONALLY STRONG SOUTHERLY FLOW WILL
CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OFF THE
SOUTHEAST COAST AND WEAK LOW PRESSURE ADVANCES NORTHEAST ACROSS THE
WESTERN GULF. WINDS AND SEAS SHOULD DECREASE BY EARLY NEXT WEEK AS
SURFACE HIGH PRESSURE BUILDS OVER THE EASTERN GULF OF MEXICO. /32

&&

.FIRE WEATHER....WET. THEREFORE NO HEADLINES. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      84  72  89  75 /  90  60  60  30
PENSACOLA   84  74  89  78 /  90  60  70  30
DESTIN      84  74  86  77 /  80  60  60  40
EVERGREEN   85  70  89  72 /  90  60  70  40
WAYNESBORO  84  69  91  72 /  80  50  40  30
CAMDEN      84  69  88  72 /  80  60  70  40
CRESTVIEW   86  70  90  73 /  90  60  70  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER
     MOBILE.

FL...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...AND STONE.

GM...NONE.
&&
Hazardous weather outlook, Jun 9, 4:00 PM CDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SAT JUN 9 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
400 PM CDT SAT JUN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...REST OF TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE AREA BEACHES THROUGH
THIS EVENING.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD
ACROSS THE REGION THROUGH TONIGHT. ADDITIONAL HEAVY RAINFALL IS
POSSIBLE TONIGHT WHICH WILL ONLY AGGRAVATE ONGOING FLOODING AND
CAUSE NEW FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH IS IN
EFFECT ACROSS EXTREME SOUTHWEST ALABAMA AND NORTHWEST FLORIDA
THROUGH MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
SPREAD ACROSS THE REGION SUNDAY AND MONDAY. ADDITIONAL RAINFALL
AMOUNTS OF 4 TO 8 INCHES IS POSSIBLE THROUGH MONDAY MORNING. THIS
WILL CONTINUE TO CREATE FLOODING PROBLEM ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED.

GMZ630-650-655-670-675-101130-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
400 PM CDT SAT JUN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT

MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE OVER THE
MARINE AREA THROUGH TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE COASTAL
WATERS THROUGH TONIGHT. BRIEF STRONG WIND GUSTS...LOCALLY HIGHER
WAVES...FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS CAN BE
EXPECTED WITH THE STRONGER STORMS. THUNDERSTORMS WILL ALSO BE CAPABLE
OF PRODUCING WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE MARINE
AREA THROUGH MONDAY. A MODERATE TO STRONG SOUTHEAST TO SOUTH
WIND FLOW WILL CONTINUE THROUGH SUNDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:28 AM CDTRip Current StatementMOB39 hr
Jun 10, 6:22 PM CDTAreal Flood WarningMOBEscambia, Santa Rosa12 hr

Nearby

Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.